Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Bijouie

Sarah's Battle for Porcelain Skin

Hi, all!

I've always struggled with my blemishes. I'm just a sophomore in high school right now and every girl in my grade has perfect skin. And it makes me feel so jealous and mad and why do I, of all people, have acne?

My blemishes are all due to heredity. My father has pretty bad skin - filled to the brim with red scars and purple veins. It's not attractive - let me tell you now - and I really don't want to end up that way. So that's why I'm on Accutane.

My acne is moderate. When I was younger [6-8th grade] all of my zits were focused on my forehead but now they've moved on down to my cheeks. I took a bout on Bactrum and it cleared up the whole upper portion of my face, which I'm thankful for.

Now I want everything else to clear up.

Nevertheless, I know that this medicine has serious side effects. I've read about hair loss, hearing voices, seeing things, depression... and this all worries me. I mean, I don't know the people who post personally, but when I think about myself having to go through all of that, it scares me senseless. Especially the hair loss...

But I will stay positive! I'm not here to be negative - no sir - I'm just hear to let you lovely people know about my battle with acne.

Anyways, today is my second day on Accutane. My head feels heavy but everything else is fine. No dry skin yet; though my lips are just a tad bit chapped.

I'm prepared for the worst; armed with my cherry chapstick and moisturizer. I'm just waiting for the dryness to come because it is an inevitable.

And just a note on my acne, it seems better today! Which makes me all sorts of happy (:

I will let you know tomorrow how I feel! I hope everyone is having a lovely day.

- Sarah.

p.s. Going on 40 mg; one pill in the morning. I use Philosophy's Purity cleanser (all natural and removes makeup) and Philosophy's Hope in a Jar moisturizer. They're both miracle workers and I reccomend them to everyone!

Edited by Bijouie

Share this post


Link to post
Share on other sites

Hey there. Just a tip - if your lips do get really dry, vaseline is much much much better than chapstick for healing both cracks and dryness alike. I'll definitely be following your log, as we are the same age and I've just started my course too. Good luck!

Share this post


Link to post
Share on other sites
Hey there. Just a tip - if your lips do get really dry, vaseline is much much much better than chapstick for healing both cracks and dryness alike. I'll definitely be following your log, as we are the same age and I've just started my course too. Good luck!

Oh, thank you so much for the advice! ♥ I reallyreally appriciate it. Thanks, and you too!

Share this post


Link to post
Share on other sites

Hi Bijouie, best of luck on your course! And I may be wrong but your slight headache might be due to the accutane drying you out, so make sure that you always stay hydrated by drinking plenty of water. :)

Share this post


Link to post
Share on other sites

Day Three:

Today I've only felt like sleeping... I don't know if that's because of accutane. Do any of you guys feel that way?

My head still feels heavy though. It's not as bad as before so I'm positive it will go away soon!

And, earlier today, I was brushing my hair and dandruff came falling out; gross, huh? I had a sunburn on my scalp a week ago so I don't know if it's that peeling off or just my own skin.

Anyways! I asked my brother about my skin earlier (he's on Accutane too) and he said it actually looks better. I'll post pictures whenever I can find my camera.

maggipie: That's what I thought it could be... I'm drinking a lot of water ever since yesterday. Probably around eight glasses I think. Hopefully my headache will go down soon!

del: I hope your course goes well too! And good luck :)

goodz: Thank you! And I hope your course goes well too!

Edited by Bijouie

Share this post


Link to post
Share on other sites

Hey! Just wanted to stop by and wish you luck on your course! I'm about 50 days in, taking 60 mg a day so you can always take a look at my log to see what you might expect. :) That's what logs are there for, right?

About the tiredness, if it's only day 3 it's probably not accutane induced, because the meds haven't been in your blood system that long. But who the heck knows? I have had extremely mild side effects that started around day 8, and some people experience a lot right off the bat.

Hmm... advice? Well, definitely invest in Aquaphor or Vaseline. Your lips will thank you. And whatever you do, DO NOT PICK! Skin on accutane scars very easily and everything gets big and red when you do touch them. And drink lots of water-- it will help your skin heal by keeping it hydrated and will keep headaches at bay (usually caused by dehydration).

Anyway, best of luck! Keep us updated!

Amy

Share this post


Link to post
Share on other sites

Hey girl. I just wanted to say good luck :) I battled with very bad acne too when I was in High school. I went to an all girls catholic high school, I don't know if that made things better or worse. I'm still debating. I felt like I was the only one with it. It wasn't just a few zits her and there it was cystic acne, the kind that hurt even before it turned red. On a positive note, all those girls that seem "to be the pretty ones" "without acne" "tan" some of those girls do a complete turn around when they are in college. Everyone has problems with their skin, eventually. Though, there are some rare occasions when people will forever have doll skin. I just want you to know you are not alone in this battle :) Stay positive and hopeful. And the world will return that energy ;)

Share this post


Link to post
Share on other sites

Day Three (cont.):

There's a new zit on my face. I hope that this isn't the start of a breakout... it's making me kind of sad.

visavise: Hey! Since we did start on the same day I'll go take a look at your log (:

axtine: Thank you! And good luck on your course too. I'm going to take a look at your log in a few minutes. And you're probably right about the sleepiness not being from Accutane. I actually stayed up really late so that's probably my own fault! Thanks for the advice - I always have the urge to pick but I've been telling myself not too. And about the water I've already had about ten glasses today so I feel like that's enough!

lipslikesugar: I just have to say thank you! You made me feel a little bit better (:

Share this post


Link to post
Share on other sites

I started having dry scalp really early too. Switch to dandruff/dry scalp shampoo and conditioner and see how it goes. I've only been using it for 2 days but I am certain that there is considerably less flakes of skin falling out of my hair.

Share this post


Link to post
Share on other sites

Day Four: (technically five)

So it's midnight and I decided to update this. I almost forgot, almost.

Anyways, my forehead is breaking out. I was starting to get hopeful but then a few zits popped up. But they aren't really zits. They're just red dots, not really any size to them. You know, they aren't infalted with puss and all of that stuff.

But I'm going to stay positive! I won't let this get me down.

-Sarah.

p.s. my lips are starting to get chapped. I feel just a bit excited that my skin is already drying out. Also, I forgot to wash my face earlier and it wasn't oily when I went to clean it up a hour ago... I'm also sort of sad that my oily skin is going away now because I don't have any excuses to not use moisturizer. I loathe put anything on my face, really. :/ Goodnight, all!

Share this post


Link to post
Share on other sites

Hi, all! Sorry for the late post, I have no excuses!

Well, today is DAY SEVEN. My skin is still breaking out some... but I'm thinking it might be out of stress. I started school on Tuesday and I've been worrying every since. I've got homework and band (marching band, at that) and all sorts of things. I actually kept on crying yesterday for no reason. At first, I thought this might be signs of depression but, today, I'm perfectly fine. Besides, I doubt I'd ever get that. I'm the happiest person you'd ever could possibly meet :D

Anyways, off to wash my face. Goodnight everyone!

Edited by Bijouie

Share this post


Link to post
Share on other sites

I started a few days after you and i'm also terrified of hair loss, i love my hair! Good luck and I hope everything goes well, I'll defs be following your log :)

Share this post


Link to post
Share on other sites

Good luck on your course!! My suggestion is to try not to let the inanimate side effects (not talking about dry lips/skin because you can see you have this) get to you. A lot of them might just be in your head because the doctors warn you so much about them. This sense of caution gets instilled in our minds and we are on 'high alert' searching out for any kind of side effect to blame on accutane. If you start to blame every little thing that you feel on accutane, the course is going to be a whole lot worse than it has to be. :) Remember, iPledge was only created to prevent birth defects... not because of the side effects :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×